Arizona, 2007Flash Flood in Arizona, August 3, 2007
August 3, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused flash flooding across Highway 191 south of Sanders.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flash flooding across Highway 191 south of Sanders.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 3, 2:50 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 2:50 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST FRI AUG 3 2007
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH AT LEAST SUNDAY...ESPECIALLY NEAR THE NEW MEXICO BORDER.
EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MOST
NUMEROUS IN EASTERN SECTIONS OF NORTHERN ARIZONA THROUGH THE
WEEKEND. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. DRIER
AIR WILL START TO FILTER INTO WESTERN PARTS OF THE STATE NEXT
WEEK...WITH DECREASING CHANCES FOR PRECIPITATION EXPECTED BY MIDWEEK.
&&
.DISCUSSION...RADAR AND SATELLITE IMAGERY SHOWING THE RESULTS OF THE
WARM CAPPING LAYER SEEN IN THE 12Z KFGZ SOUNDING WITH ONLY ISOLATED
TO SCATTERED THUNDERSTORM COVERAGE AT THIS TIME. WITH PW VALUES OF
1.15 (130% OF NORMAL)...HEAVY RAIN IS THE WEATHER THREAT FOR THE
REST OF THIS AFTERNOON AND INTO THE EVENING HOURS. NORMALLY...SUCH A
WARM LAYER ALOFT (500 MB TEMPS OF ONLY -3C) WOULD INHIBIT JUST ABOUT
ALL CONVECTIVE ACTIVITY...BUT WITH SUCH DEEP LOW-LEVEL MOISTURE...
WE ARE STILL ABLE TO GENERATE THUNDERSTORMS WITH DAYTIME HEATING.
BIG QUESTION IS IF ACTIVITY WILL CONTINUE OVERNIGHT...OR DIE OUT.
CURRENT THINKING IS ACTIVITY IN WEST SECTIONS WILL DIMINISH OVER THE
EVENING HOURS...WITH ACTIVITY CONTINUING INTO THE EVENING OVER
CENTRAL AND EASTERN SECTIONS WHERE MOISTURE AND INSTABILITY IS
DEEPEST.
STREAMLINE TRAJECTORIES FOR SATURDAY SHOW DEEPENING MOISTURE IN
WESTERN SECTIONS TOMORROW AS FLOW FROM THE SOUTHEAST AND SOUTH
DEVELOPS OVER THE ENTIRE FORECAST AREA. HOWEVER...AIRMASS IS STILL
MOST STABLE IN THE WEST...WHICH WOULD AGAIN INHIBIT AS MUCH
THUNDERSTORM COVERAGE AS THETA-E/PW VALUES WOULD NORMALLY INDICATE.
CENTRAL AND EASTERN SECTIONS SHOULD AGAIN SEE SCATTERED OR HIGHER
COVERAGE BY LATE AFTERNOON. BY SUNDAY...AIRMASS COOLS OFF ALOFT
SLIGHTLY...AND MORE MOISTURE MOVES INTO THE AREA AS A WAVE MOVES
SOUTH OF ARIZONA...WHICH SHOULD PRODUCE MORE OPPORTUNITIES FOR A
HEAVY RAIN EVENT SOMEWHERE...ALTHOUGH TOO EARLY TO DETERMINE WHERE
THAT MIGHT BE.
BEYOND THE WEEKEND...MODELS SEEM TO BE BACKING OFF ON THE STRENGTH
OF THE EARLY DRYING TREND PREVIOUSLY ADVERTISED. THEY CONTINUE TO
INDICATE A DRYING TREND...ALTHOUGH INITIALLY LITTLE OF IT WILL HAVE
MUCH EFFECT ON POP COVERAGE AS TRAJECTORIES REMAIN FROM THE SOUTH
AND WE CONTINUE TO TAP THE MOIST LOW-LEVEL MOISTURE ENTRENCHED OVER
THE STATE. BY MIDWEEK...THE FLOW BECOMES MORE SOUTHWESTERLY WITH
DRYING INDICATED IN THE MID-LAYERS WHICH SHOULD ALLOW FOR DECREASING
COVERAGE OF THUNDERSTORMS AND MUCH MORE DIURNAL NATURE TO ACTIVITY.
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT THUNDERSTORMS AND SHOWERS
TO CONTINUE WITH ACTIVITY MAINLY ISOLATED ACTIVITY ACROSS THE
WESTERN THIRD OF THE STATE AND SCATTERED ACTIVITY ACROSS THE EAST.
EXPECT CEILINGS OF 4-7 KFT AGL. THUNDERSTORM AND SHOWER ACTIVITY
WILL DECREASE AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
STAUDENMAIER/BOHLIN
Hazardous weather outlook, Aug 3, 9:00 AM MST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST FRI AUG 3 2007
AZZ004>018-037>040-040700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
900 AM MST FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A DRIER MORE STABLE AIRMASS HAS MOVED INTO THE WESTERN THIRD OF THE STATE AND
SHOULD KEEP THUNDERSTORMS MORE ISOLATED IN WESTERN YAVAPAI AND
WESTERN COCONINO COUNTIES. ELSEWHERE DEEP MOISTURE AND AN UNSTABLE AIRMASS
WILL CREATE SCATTERED THUNDERSTORMS OVER THE CENTRAL AND EASTERN
PARTS OF NORTHERN ARIZONA THIS AFTERNOON. THESE THUNDERSTORMS
WILL CONTINUE UNTIL A FEW HOURS AFTER SUNSET WHEN THE AREAL COVERAGE
WILL DIMINISH. THE MAIN THREAT TODAY WILL BE LOCALLY HEAVY RAIN
CAUSING LOCALIZED AREAS OF FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH THIS PERIOD. SOME STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL AND HAIL. BY MONDAY A DRIER AND MORE STABLE AIRMASS WILL
MOVE INTO THE STATE FROM THE WEST DECREASING CLOUDS AND THUNDERSTORM
COVERAGE FOR THE EARLY PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Apache
- When
- August 3, 5:45 PM MST to 7:00 PM MST
- Where
- Apache County, 20 mi SSE of Sanders
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.953, -109.215
Heavy rain from thunderstorms caused flash flooding across Highway 191 between mile post 346 to 347 about 20 miles south-southeast of Sanders.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in New York, August 3, 20071 injured · $76,000 · 2.5 in hail · 63 events
- Hail and Damaging Winds in South Dakota, August 3, 2007$557,000 · 4.25 in hail · 12 events
- Lightning Strikes in New Jersey, August 3, 20071 injured · $550,000 · 2 events
- Hail and Damaging Wind in Vermont, August 3, 2007$250,000 · 1.5 in hail · 4 events
- Tornadoes and Hail in Nebraska, August 3, 2007$168,000 · EF0 · 7 events
- Hail and Damaging Winds in Illinois, August 3, 2007$154,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in Maine, August 3, 20071 in hail · 46 events
- Flash Flooding in Wyoming, August 3, 2007$65,000 · 2 events
- Flash Flooding in Utah, August 3, 2007$55,000 · 4 events
- Flash Flooding and Hail in North Dakota, August 3, 2007$50,000 · 0.88 in hail · 4 events
- Hail and Damaging Winds in Tennessee, August 3, 2007$36,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Maine, August 3, 20071.25 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55134.